I don't know if I'm having another one or not as it's different from the last two. Friday night I noticed I was feeling numb in my lower abdomen and lower back. When I woke up Saturday morning I was all tingly from the bottom of my ribs (my whole back too) down to my hips. My legs are cold and I'm losing my balance easily. My hands are killing me but they have been since my last one 6 months ago. I thought the tingling associated with MS was only in hands and legs not your torso so I'm not sure if this is another flare or not but it's been more than 48 hours now. I'm waiting for a call back from my Neuro but I just wanted to see what you ladies think.
I was surprised when I last checked and no one responded that they had something similar happen to them. Thank you so much for responding I appreciate it! Ufortunatly I know exactly what you mean. My last flare (6 months ago) I was numb from my waist down, I couldnt feel anything not even my privates . Anyway, I called the MS Association to ask them what they thought and the guy I spoke to (has had MS for 30 years) told me he gets tingling in his torso too. He said it sounds like I'm quickly approaching secondary progressive if I'm not already there. This whole thing has been a whirlwind. I went to the doctor, had an MRI, and bam I have MS. I was diagnosed 2 months ago and I'm still having a hard time believing it. Unfortunatly the more new symptoms I get the harder it's becoming to deny . I keep fliping between denial to feeling sorry for myself to anger. My doctor never returned any of my 3 messages yesterday so I'm packing up the twins and driving to his office to get a script for steroids today. Thanks again for relating. It's good to know I'm not alone.
When you say a script for steriods, do you mean IV or oral? My neuro is reluctant to prescribe IV and has never prescribed oral steroids. Unfortunately, you are not alone although each individual experiences things so very differently. This disease is very frustrating and dealing with the doctors can often be just as frustrating. I wish you the best with the trip to the doctor and everything else.
Thanks Heddi. The script is for oral, he prefers the 3 day IV but I don't have anyone to watch the twins so he gave me a perscription for 20 mg of prednisone. The bottle says to take 3 pills every morning for 30 days. I'd much rather get it done in 3 days but it's just not an option right now. In the meantime he had me get a cane to help with balance . Who would have thought, me someone who has been skydiving, bungee jumping several times, etc would be using a cane at 36 years young. Just su**s! I guess my life is going to be changing a lot over the next several years so I better learn to cope more gracefully now.
From what I understand the steroids help bring the inflamation down and stop the attack/flare faster so why wouldn't your Neuro want you to take them? How long have you know you had the disease? How are you feeling? Are you on any of the modifying drugs yet?
He doesn't like to give the steriods because of the negative side effects and will only give them if absolutely necessary (can't walk or can't see). However, I have had the IV steriods twice for 5 days both times. The most recent dose was the first week of May. My left leg is weaker than the right and that is the one that has stopped working the first time (Dec 04) and I needed to take the steriod to counteract. It has worked because within days I was walking back to my now normal but not normal for the average person. I trip often but luckily have not fallen to the ground very often. Can't walk a straight line to save my self and am extremely clumsy. The second time I was having difficulty walking but still doing it and both legs were malfunctioning. I was diagnosed with MS in April of 04 and started the Copaxone in July of 04. For the most part, I don't have too much difficulty but deal with sensations in the legs and other parts of the body daily. Recently I have had a bout with fatigue, it has lasted for over two weeks this time. I still come to work but constantly feel drained and yawn all day long. I often feel like I can't think straight and make mistakes here and there at work although I have read things over repeatedly then when an email comes back to me I see all my errors. There are times when I can't focus. Need I go on. This is just what I can rattle off right now and if I continue this post would get entirely too long. Thanks for asking though.
I'm glad the steroids helped you get back to your normal. When you go into the hospital for the IV do they admit you or do you go in for a short period of time each day? I can't imagine the side effects from doing such high doeses in such a short time. Are you using a cane or walker to help with your balance? How is the Copaxone working for you? That's the one I want to go on. Do you use the auto injector? I've heard it makes it a little easier. My doctor wants me to try Avenox because the shots are once a week vs daily but I have not heard such good things about it (liver problems, lowers white blood cell count, lowest success rate of all 5 modifying drugs - was told that by someone at the MS Association, and a lot of side effects) no thanks. Anyway, I hope you get some of your strength back and are able to find something to help with the fatigue. Have a great day!
Hi, This is Kelsey's mom (AKA Kristin )
I forgot my password for Kelsey's moms account so i am using my old one. LOL Braindead.
I am so sorry that you are having to go thru this alone my friend. You know that you are always welcome here if you need help with River and Willow.
So what did your Dr give you this time? Is it helping?
Kelsey is sick right now so having lots of snuggle time, she started with a fever of 102 on Wed and thursday it was up to 102.5 with Tylenol and motrin in her. She even slept for 4 hours this afternoon instead of her normal 2 hours so i know she is sick. I will take her in on Friday if she is not better.
I am looking up more info on MS so that i can get info on what is going on with you. In the meantime here is lots of love and hugs and Kisses from our house to yours.
Love you girl, give those babes a great big hug from us.
P.S. Jim is home this weekend so i will catch up with you next week, k.
I believe that with God's help, all things are possible.
This is reply to TwinMom04. When I have had to take the steriod, the nurse came to my house and administered the IV so it was not an inconvenience at all. The only side effect I had was weight gain (UGH) and taste of food changed. When the medicine is going in I tasted metal. It took about an hour for the drip and maybe 20 minutes prep time. I don't use the autoinject with COPAXONE but probaly should. I have not had any problems with side effects. It feels like a bee sting but now there are times when I barely feel it.
I found out I had MS less than a year after having a child, that seems common to find out shortly after. I guess all the trauma our bodies go through giving birth brings it out. I have two kids 11 and 3. I could never imagine having twins and the energy you must need. Best wishes!
Forgot to answer a question. I do not use a cane or walker it is not that bad, I am only 35 I can't imagine it and God willing I never will. I only have a real bad week before I start the steriod and it switches around to almost normal. I guess I am hardheaded.